Studia Logica

, Volume 82, Issue 2, pp 211–244

Universes of Fuzzy Sets and Axiomatizations of Fuzzy Set Theory. Part I: Model-Based and Axiomatic Approaches

Article

DOI: 10.1007/s11225-006-7197-8

Cite this article as:
Gottwald, S. Stud Logica (2006) 82: 211. doi:10.1007/s11225-006-7197-8

Abstract

For classical sets one has with the cumulative hierarchy of sets, with axiomatizations like the system ZF, and with the category SET of all sets and mappings standard approaches toward global universes of all sets.

We discuss here the corresponding situation for fuzzy set theory.Our emphasis will be on various approaches toward (more or less naively formed)universes of fuzzy sets as well as on axiomatizations, and on categories of fuzzy sets.

What we give is a (critical)survey of quite a lot of such approaches which have been offered in the last approximately 35 years.

The present Part I is devoted to model based and to axiomatic approaches; the forth-coming Part II will be devoted to category theoretic approaches.

Keywords

fuzzy setshigher level fuzzy setsset theoretic universesaxiomatic set theoriescategories of fuzzy setsM-valued sets

Copyright information

© Springer Science + Business Media, Inc. 2006

Authors and Affiliations

  1. 1.Institute for Logic and Philosophy of ScienceLeipzig UniversityLeipzigGermany